Texas, 2013Damaging Wind in Texas, August 14, 2013
August 14, 2013 · NWS HGX · 1 event in 1 county or zone
A weak cold front sagged slowly southward during the day and became a focus for strong to severe afternoon thunderstorm development.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front sagged slowly southward during the day and became a focus for strong to severe afternoon thunderstorm development.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Aug 14, 11:48 AM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 14, 11:48 AM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1248 PM CDT WED AUG 14 2013
.DISCUSSION...
SEE THE 18Z AVIATION DISCUSSION BELOW.
40
&&
.AVIATION...
A WEAK SURFACE BOUNDARY WAS SINKING SOUTHWARD ACROSS SE TX AT
MIDDAY...AND APPEARED TO BE NEAR OR PAST KUTS AT 1730Z. SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE
FRONT THIS AFTERNOON AND EVENING...WITH THE MODELS INDICATING THE
BEST TIME FRAME FOR THUNDERSTORMS FROM 22Z TO 02Z FOR MOST
LOCATIONS. STRONG GUSTY WINDS AND HEAVY DOWNPOURS ARE THE MAIN
THREAT WITH THESE STORMS.
THE GFS WAS THEN TAKING A SHORTWAVE TROUGH ALOFT FROM WEST TEXAS
THIS AFTERNOON INTO SE TX OVERNIGHT TONIGHT. THE MODEL DEVELOPS
THUNDERSTORMS OVER THE HOUSTON METRO AREA AND SOUTHWARD FROM ABOUT
06Z TO 12Z. THERE MAY BE A PERIOD OF MVFR OR LOWER AT TIMES ALONG
WITH THE THUNDER THREAT. IF LOWER CONDITIONS DO DEVELOP...VFR
SHOULD THEN DEVELOP BY THE MID MORNING ON THURSDAY. SOME SHOWERS
MAY ALSO LINGER ALONG THE COAST AFTER 14Z.
40
&&
.PREV DISCUSSION... /ISSUED 1100 AM CDT WED AUG 14 2013/
DISCUSSION...
WENT AHEAD AND NUDGED POPS UP A TOUCH FOR TONIGHT AS WELL. QUICK
GLANCE OF INCOMING 12Z DATA SHOWS POTENTIAL FOR SOME TYPE OF
CONVECTIVE SYSTEM DEVELOPING ALONG THE FRONT. FIRST THOUGHT
EARLIER IT WAS A FEEDBACK ISSUE...BUT A LITTLE CONCERNED THAT
GFS/NAM12/ECMWF ALL SHOWING SOME DECENT QPF CENTERED NEAR THE
METRO & BAY AREA OVERNIGHT. WILL DIG INTO MORE THIS AFTN BUT
WANTED TO GET A QUICK UPDATE OUT FOR NOW. 47
PREV DISCUSSION... /ISSUED 1040 AM CDT WED AUG 14 2013/
SCT SHRA/TSRA ASSOCIATED WITH WEAK FRONTAL BOUNDARY ONGOING
ACROSS NE PARTS OF THE REGION. THINK THIS WILL PROBABLY TRANSITION
TO THE SW WHERE SW WINDS & SUNSHINE ARE HEATING THINGS UP. FCST
SOUNDINGS ARE SHOWING SOME INVERTED-V FEATURES SO WOULD ANTICIPATE
POTENTIAL FOR DOWNBURSTS IN ANY OF THE STRONGER CELLS THAT
DEVELOP.
FCST IS IN PRETTY GOOD SHAPE. DID NUDGE TEMPS & POPS UP A TOUCH
ACROSS SW 1/2 OF CWA FOR THE AFTN HOURS. 47
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 97 74 93 72 93 / 50 30 30 10 20
HOUSTON (IAH) 97 76 92 74 93 / 50 40 40 10 20
GALVESTON (GLS) 94 80 89 79 91 / 30 40 40 10 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
DISCUSSION...43
AVIATION/MARINE...40
Hazardous weather outlook, Aug 14, 5:43 AM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
643 AM CDT WED AUG 14 2013
TXZ163-164-176>179-195>200-210>214-226-227-235>238-151145-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
643 AM CDT WED AUG 14 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY AND
TONIGHT IN ASSOCIATION WITH A SLOW MOVING FRONTAL BOUNDARY
APPROACHING FROM THE NORTH. SOME OF THE THUNDERSTORMS COULD BE
STRONG...WITH BRIEF HEAVY DOWNPOURS...GUSTY WINDS...AND CLOUD TO
GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED
In the hours before
Special weather statement, Aug 14, 1:24 PM CST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
224 PM CDT WED AUG 14 2013
TXZ176-177-196-198-142015-
BRAZOS-WALKER-MADISON-GRIMES-
224 PM CDT WED AUG 14 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRIMES...NORTHERN
BRAZOS...WALKER...AND MADISON COUNTIES UNTIL 315 PM CDT...
AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
MADISONVILLE TO 12 MILES NORTH OF KURTEN...AND MOVING SOUTHEAST AT 20
MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...BEDIAS...KURTEN...MIDWAY...IOLA...AND NORTH ZULCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3078 9554 3072 9626 3091 9635 3097 9626
3099 9617 3105 9607 3109 9579
TIME...MOT...LOC 1923Z 326DEG 18KT 3101 9587 3097 9629
40Thunderstorm Wind, Trinity
- When
- August 14, 2:30 PM CST
- Where
- Trinity County, 2.64 mi NW of Pagoda
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 30.946, -95.312
A severe thunderstorm produced this wind gust over the western shore area of Lake Livingston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, August 14 to 15, 2013$560,000 · EF0 · 6 events
- Lightning Strike in Florida, August 14, 2013$100,000 · 1 event
- Tornadoes and Hail in Texas, August 14, 2013$41,000 · EF0 · 18 events
- Flash Flood in Louisiana, August 14, 2013$50,000 · 1 event
- Flash Flooding in Georgia, August 14 to 15, 2013$40,000 · 2 events
- Flash Flooding in Texas, August 14, 2013$23,000 · 2 events
- Flash Flood and Hail in Kansas, August 14, 20131.75 in hail · 12 events
- Heavy Rain in Texas, August 14, 20137 events
- Damaging Winds and Heavy Rain in Georgia, August 14 to 15, 201350 kt wind · 7 events
- Damaging Winds in Florida, August 14, 201350 kt wind · 6 events
- Flash Flooding in Alabama, August 14 to 15, 20134 events
- Damaging Winds in Georgia, August 14, 201350 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460247.